Alert archive / California / Hazardous Seas Warnings in 2016

Hazardous Seas Warning 29, NWS Eureka, CA

December 13, 2016

NWS Eureka, CA issued this hazardous seas warning at Dec 13, 2016, 2:58 PM PST. It took effect at Dec 14, 2016, 9:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 2:58 PM PST (22:58 UTC)
In effect from
Dec 14, 2016, 9:00 AM PST
Expired
Dec 13, 2016, 8:46 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

702 
WHUS76 KEKA 132258
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PST TUE DEC 13 2016

PZZ475-140700-
/O.UPG.KEKA.GL.A.0036.161214T1100Z-161215T1400Z/
/O.NEW.KEKA.GL.W.0064.161214T1700Z-161215T0000Z/
/O.NEW.KEKA.SC.Y.0122.161214T1100Z-161214T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 PM PST TUE DEC 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM PST WEDNESDAY. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS INCREASING TO 15 T0 25 KT TONIGHT...AND 20
  TO 30 KT ON WEDNESDAY. GUSTS TO 40 KT POSSIBLE ON WEDNESDAY. 

* WAVES/SEAS...STEEP BUILDING WAVES TO S 9 TO 12 FT AROUND 9
  SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-140700-
/O.UPG.KEKA.GL.A.0036.161214T1700Z-161215T0800Z/
/O.NEW.KEKA.GL.W.0064.161214T1700Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
258 PM PST TUE DEC 13 2016

...GALE WARNING IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS INCREASING TO 20 T0 30 KT ON WEDNESDAY. THE
  STRONGEST GUSTS WILL OCCUR NEAR CAPE MENDOCINO AND OFFSHORE FROM
  HUMBOLDT BAY.

* WAVES/SEAS...STEEP BUILDING WAVES TO S 10 TO 13 FT AROUND 9
  SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-140700-
/O.UPG.KEKA.GL.A.0036.161214T1700Z-161215T0800Z/
/O.NEW.KEKA.GL.W.0064.161214T1700Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 PM PST TUE DEC 13 2016

...GALE WARNING IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS INCREASING TO 25 T0 35 KT ON WEDNESDAY.
  GUSTS NEAR 45 KT POSSIBLE ON WEDNESDAY.

* WAVES/SEAS...STEEP BUILDING WAVES TO S 10 TO 13 FT AROUND 9
  SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-140700-
/O.UPG.KEKA.GL.A.0036.161214T1100Z-161215T1400Z/
/O.NEW.KEKA.SE.W.0029.161214T1700Z-161215T0000Z/
/O.NEW.KEKA.SC.Y.0122.161214T1100Z-161215T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
258 PM PST TUE DEC 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM TO 4 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 AM TO 9 PM PST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS INCREASING TO 20 T0 25 KT ON WEDNESDAY.
  STRONG GUSTS TO 40 KT WILL BE POSSIBLE PRIMARILY NEAR CAPE
  MENDOCINO. 

* WAVES/SEAS...STEEP BUILDING WAVES TO S 9 TO 12 FT AROUND 9
  SECONDS ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
783 
WHUS76 KEKA 140446
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
846 PM PST TUE DEC 13 2016

PZZ455-141300-
/O.EXT.KEKA.SC.Y.0122.161214T1100Z-161214T1500Z/
/O.EXB.KEKA.GL.W.0064.161214T1500Z-161215T0500Z/
/O.CAN.KEKA.SE.W.0029.161214T1700Z-161215T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
846 PM PST TUE DEC 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 7 AM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 7 AM TO 9 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 9 PM PST WEDNESDAY. 

* WINDS...SOUTH WINDS RISING TO 15 T0 25 KT LATE TONIGHT...THEN TO
  20 TO 30 KT WITH GUSTS TO 40 KT ON WEDNESDAY. GALE GUSTS ARE
  EXPECTED TO CONTINUE THROUGH MID EVENING ON WEDNESDAY.

* WAVES/SEAS...SOUTHERLY STEEP WAVES BUILDING TO 9 TO 12 FT
  AROUND 9 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-141300-
/O.NEW.KEKA.SC.Y.0123.161214T0446Z-161214T1100Z/
/O.CAN.KEKA.SC.Y.0122.161214T1100Z-161214T1700Z/
/O.EXT.KEKA.GL.W.0064.161214T1100Z-161215T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
846 PM PST TUE DEC 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...GALE WARNING NOW IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST WEDNESDAY. 

* WINDS...SOUTHEAST WINDS 15 T0 25 KT TONIGHT...BECOMING SOUTH 20
  TO 30 KT WITH GUSTS TO 40 KT LATE TONIGHT AND WEDNESDAY.

* WAVES/SEAS...SOUTHERLY STEEP WAVES BUILDING TO 9 TO 12 FT AROUND
  9 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-141300-
/O.EXT.KEKA.GL.W.0064.161214T1500Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
846 PM PST TUE DEC 13 2016

...GALE WARNING NOW IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY...

* WINDS...SOUTH WINDS 20 TO 30 KT WITH GUSTS NEAR 40 KT ON
  WEDNESDAY.

* WAVES/SEAS...SOUTHERLY STEEP WAVES BUILDING TO 10 TO 13 FT
  AROUND 9 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-141300-
/O.EXT.KEKA.GL.W.0064.161214T1500Z-161215T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
846 PM PST TUE DEC 13 2016

...GALE WARNING NOW IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY...

* WINDS...SOUTH WINDS 20 TO 30 KT...GUSTING TO 40 KT ON WEDNESDAY.

* WAVES/SEAS...SOUTHERLY STEEP WAVES BUILDING TO 10 TO 13 FT
  AROUND 9 SECONDS ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Dec 13, 4:41 AM PST, 10 hours 17 minutes earlier.

Area forecast discussion, Dec 13, 4:41 AM PST, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
441 AM PST Tue Dec 13 2016

.SYNOPSIS...A warm front will lift north across Northwestern
California today and tonight, which will lead to the onset of
moderate to heavy rainfall across the region. A second round of
heavy rain will then affect the area Wednesday into Wednesday
night as a cold front moves east-southeast. A cooler showery post
frontal regime will then develop Friday into Sunday, followed by
mainly dry weather early next week.

&&

.DISCUSSION...An upper trough extending west from Vancouver Island
BC early this morning is forecast to dig SWD across the NERN
Pacific through Wednesday, at which point it will phase with
another disturbance currently exiting NE away from HI. As this
series of events transpires, a surface warm front will lift north
along the coast of NWRN CA. Model guidance shows the front
stalling during Tuesday night, at which point it is forecast to
transition into a stationary front that extends SW away from the
NRN CA coast. The stationary front will subsequently focus the
NEWD migration of several weak surface lows, one of which moves
onshore over SWRN OR at 00Z Thursday. As that occurs, the boundary
will become a cold front and advance ESE across NWRN CA.

Elevated radar echoes (likely virga) are currently spreading east
across Mendocino County in response to increasing midlevel
isentropic upglide ahead of the warm front. Available model
guidance is consistent showing intensifying precipitation and the
onset of accumulating rainfall during mid to late Tuesday
afternoon. Thereafter, low-level convergence/ascent will rapidly
increase during Tuesday night as a weak surface low approaches
from the SW. This is expected to yield widespread moderate/heavy
rainfall.

In addition, a narrow wedge of warm sector is forecast to develop
between the offshore low/front and the coast. This will allow a 50
kt low-level SWLY jet to spread north along the coast, which will
enhance moisture flux and ascent, as well as yielding gusts near
wind advisory criteria for exposed coastal locations. Furthermore,
the combination of gusty winds and heavy rain could elevate the
risk for rock and mudslides.

The offshore cold front then advances inland during
Wednesday/Wednesday night, which will aid in a second round of
moderate to heavy rain. Low and midlevel temperatures quickly cool
behind the front, with 850 mb temperatures falling to around -4C,
and temperatures at 500 mb cooling to -30C. This will aid in
lowering snow levels to 1500-2000 feet Friday and Saturday.
However, the northerly flow regime will favor post frontal showers
confined mainly to the offshore waters. Thus, significant snowfall
is not anticipated at this time.

&&

.AVIATION...VFR conditions and light winds to calm conditions will
prevail at KCEC, KACV and KUKI today. Light rain showers will
spread across the region from south to north late this evening and
overnight reducing ceilings and/or visibilities to MVFR to IFR
conditions.

&&

.MARINE...Light winds and low seas will continue across the waters
today. An offshore low pressure system and associated frontal
boundaries will impact the marine areas Wednesday and Thursday
increasing the winds and seas. The winds and seas will be higher
across then outer waters Wednesday and Thursday. Showers will
traverse the marine areas Wednesday and Thursday as the low
pressure system and frontal boundaries propagate across the
region. Winds and seas will increase in or near any showers. Gale
warnings may be necessary across the marine areas Wednesday and
Thursday due to increasing winds or wind gusts.

&&

.COASTAL ZONES...Perigean spring tides will continue through
Thursday. High tides will be between 8.5 to 8.7 feet each morning
near North Spit in Humboldt Bay. When the tide reaches 8.8 feet or
higher, there is the potential for coastal flooding. Lately, tidal
anomalies have been running around 0.3 to 0.6 feet above normal.
These deviations added to the forecast tide yield a potential tide
in excess of 8.8 feet during the late morning hours through
Thursday. Another coastal flood advisory has been issued for
Humboldt Bay from 9 am until 12 pm on Tuesday.

More significant coastal flooding is possible on Wednesday as
south winds and waves increase and rainfall from the land runs
off into the adjacent bays. A coastal flood watch/warning may be
needed for this period. /SEC

&&

.HYDROLOGY...RFC guidance shows several rivers going into the
monitor or flood stage Thursday into Thursday night. At this
time, the Eel and Navarro Rivers pose the highest risk for
flooding. In addition, heavy rain and gusty winds Wednesday
morning will enhance the risk for rock and mud slides.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch from noon PST today through late Thursday night for
     CAZ101>113.

     Coastal Flood Advisory from 9 AM this morning to 1 PM PST this
     afternoon for CAZ103.

NORTHWEST CALIFORNIA COASTAL WATERS...Coastal Flood Advisory from 9 AM this morning to 1 PM PST this
     afternoon for PZZ410.

     Gale Watch from Wednesday morning through Wednesday evening for
     PZZ450-470.

     Gale Watch from late tonight through late Wednesday night for
     PZZ455-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 13, 3:10 AM PST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
310 AM PST TUE DEC 13 2016

CAZ101-102-104>113-141115-
COASTAL DEL NORTE-DEL NORTE INTERIOR-SOUTHWESTERN HUMBOLDT-
NORTHERN HUMBOLDT INTERIOR-SOUTHERN HUMBOLDT INTERIOR-
NORTHERN TRINITY-SOUTHERN TRINITY-MENDOCINO COAST-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
310 AM PST TUE DEC 13 2016

...FLOOD WATCH IN EFFECT FROM NOON PST TODAY THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

AN APPROACHING STORM SYSTEM WILL BRING HEAVY RAIN AND THE
POTENTIAL FOR FLOODING OF MAIN STEM RIVERS...SMALL STREAMS...AND
LOW LYING AREAS WITH POOR DRAINAGE. THIS MAY ALSO RESULT IN
INCREASED ROCK AND MUD SLIDE ACTIVITY ALONG MOUNTAIN
ROADS...PARTICULARLY AS WINDS BECOME GUSTY LATE TONIGHT INTO
WEDNESDAY OVER EXPOSED COASTAL AND HIGH ELEVATION AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

MODERATE TO HEAVY RAIN WILL CONTINUE WEDNESDAY AND
THURSDAY...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND
SATURDAY. IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS
CAN BE EXPECTED WEDNESDAY...MOSTLY IN EXPOSED COASTAL AND HIGH
ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE
POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ103-141115-
NORTHERN HUMBOLDT COAST-
310 AM PST TUE DEC 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM
PST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM NOON PST TODAY THROUGH LATE THURSDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COASTAL FLOOD ADVISORY IS CURRENTLY IN EFFECT.
A FLOOD WATCH IS CURRENTLY IN EFFECT.

HIGH ASTRONOMICAL TIDES WILL POSE A THREAT FOR MINOR COASTAL
FLOODING LATE THIS MORNING.

IN ADDITION TO THE COASTAL FLOOD ADVISORY...AN APPROACHING STORM
SYSTEM WILL BRING HEAVY RAIN AND THE POTENTIAL FOR FLOODING OF
MAIN STEM RIVERS...SMALL STREAMS...AND LOW LYING AREAS WITH POOR
DRAINAGE. THIS MAY ALSO RESULT IN INCREASED ROCK AND MUD SLIDE
ACTIVITY ALONG MOUNTAIN ROADS...PARTICULARLY AS WINDS BECOME GUSTY
LATE TONIGHT INTO WEDNESDAY OVER EXPOSED COASTAL AND HIGH
ELEVATION AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FLOOD WATCH IS CURRENTLY IN EFFECT.

MINOR COASTAL FLOODING WILL BE POSSIBLE LATE WEDNESDAY MORNING DUE
TO THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND STRENGTHENING
SOUTHERLY WINDS.

OTHERWISE...MODERATE TO HEAVY RAIN WILL CONTINUE WEDNESDAY AND
THURSDAY...EVENTUALLY TRANSITIONING TO SHOWERS FRIDAY AND
SATURDAY. IN ADDITION TO THE HEAVY RAIN THREAT, GUSTY SOUTH WINDS
CAN BE EXPECTED WEDNESDAY...MOSTLY IN EXPOSED COASTAL AND HIGH
ELEVATION AREAS. FOR INLAND TRAVELERS...LIGHT SNOW WILL BE
POSSIBLE AT PASS LEVELS LATE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 5:35 PM PSTFlood WatchEKADel Norte, Humboldt, Mendocino, Trinity70 hr
Dec 12, 8:55 PM PSTGale WatchEKA18 hr
Dec 13, 2:58 PM PSTGale WarningEKA30 hr
Dec 13, 2:58 PM PSTSmall Craft AdvisoryEKA16 hr
Dec 13, 3:13 PM PSTCoastal Flood AdvisoryEKADel Norte, Humboldt20 hr
Dec 13, 3:16 PM PSTRiver Flood WatchEKAMendocino24 hr
Dec 13, 3:16 PM PSTRiver Flood WatchEKAHumboldt24 hr

Nearby

Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.